Alert archive / Louisiana / Flood Watches in 2014
Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flood watch at Dec 26, 2014, 2:50 PM CST for 7 parishes in Louisiana. It took effect at Dec 27, 2014, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 2:50 PM CST (20:50 UTC)
- In effect from
- Dec 27, 2014, 9:00 AM CST
- Expired
- Dec 27, 2014, 9:28 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WGUS64 KLCH 262050 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CST FRI DEC 26 2014 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... .HEAVY RAIN POSSIBLE SATURDAY MORNING THROUGH LATE SUNDAY AFTERNOON ACROSS PORTIONS OF THE AREA, ESPECIALLY LOWER ACADIANA. LAZ029-031>033-041>045-052>055-073-074-271300- /O.NEW.KLCH.FA.A.0002.141227T1500Z-141229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 250 PM CST FRI DEC 26 2014 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... JEFFERSON DAVIS...VERMILION AND WEST CAMERON. * FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON * RAIN COVERAGE WILL INCREASE INTO SATURDAY MORNING AND BECOME WIDESPREAD BEFORE SUNRISE. A LONG DURATION OF MODERATE TO SOMETIMES HEAVY RAIN WILL OCCUR ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA FROM SATURDAY MORNING THROUGH LATE SUNDAY AFTERNOON. AN AREAL AVERAGE OF 1 TO 4 INCHES OF RAINFALL IS EXPECTED IN THE WATCH AREA WITH ISOLATED TOTALS OF AROUND 6 INCHES POSSIBLE. THE HIGHER TOTALS ARE EXPECTED ACROSS LOWER ACADIANA. THESE HIGH RAINFALL TOTALS WILL BE FALLING ON ALREADY WET GROUND INCREASING RUNOFF POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
219 WGUS64 KLCH 271059 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CST SAT DEC 27 2014 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... .SHOWERS AND A FEW THUNDERSTORMS WILL BE INCREASING ACROSS THE AREA DURING THE DAY INTO TONIGHT...AS AN UPPER LEVEL DISTURBANCE TAPS INTO RICH GULF MOISTURE. THE POSSIBILITY OF HEAVY RAINFALL WILL BE THE RESULT...ESPECIALLY DURING LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LAZ029-031>033-041>045-052>055-073-074-272200- /O.CON.KLCH.FA.A.0002.141227T1500Z-141229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 459 AM CST SAT DEC 27 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM CST THIS MORNING THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... JEFFERSON DAVIS...VERMILION AND WEST CAMERON. * FROM 9 AM CST THIS MORNING THROUGH SUNDAY AFTERNOON * RAINFALL AMOUNTS AND TIMING...RAIN COVERAGE AND INTENSITY WILL INCREASE BY SATURDAY AFTERNOON AND BECOME WIDESPREAD BEFORE SUNSET. A LONG DURATION OF MODERATE TO SOMETIMES HEAVY RAIN WILL OCCUR ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA...MAINLY DURING LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...WITH LIGHT TO MODERATE RAIN LINGERING INTO SUNDAY AFTERNOON. AN AREAL AVERAGE OF 2 TO 4 INCHES OF RAINFALL IS EXPECTED IN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. THESE RAINFALL TOTALS WILL CREATE THE POTENTIAL FOR ISSUES WITH EXCESSIVE RUNOFF. * POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL STREAMS...CREEKS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RUA
879 WGUS64 KLCH 272150 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CST SAT DEC 27 2014 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... .ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT ALONG A COLD FRONT. THIS FRONT WILL MOVE THROUGH AREA BY LATE TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA BEHIND THE FRONT ON SUNDAY. THESE SYSTEMS WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL THROUGH SUNDAY AFTERNOON. LAZ029-031>033-041>045-052>055-073-074-281100- /O.CON.KLCH.FA.A.0002.000000T0000Z-141229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 350 PM CST SAT DEC 27 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... JEFFERSON DAVIS...VERMILION AND WEST CAMERON. * THROUGH SUNDAY AFTERNOON * RAINFALL AMOUNTS AND TIMING...RAIN COVERAGE AND INTENSITY WILL INCREASE BY SATURDAY AFTERNOON AND BECOME WIDESPREAD BEFORE SUNSET. A LONG DURATION OF MODERATE TO SOMETIMES HEAVY RAIN WILL OCCUR ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA... MAINLY DURING LATE SATURDAY AFTERNOON INTO SATURDAY EVENING... WITH LIGHT TO MODERATE RAIN LINGERING INTO SUNDAY AFTERNOON. AN AREAL AVERAGE OF 2 TO 4 INCHES OF RAINFALL IS EXPECTED IN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. THESE RAINFALL TOTALS WILL CREATE THE POTENTIAL FOR ISSUES WITH EXCESSIVE RUNOFF. * POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL STREAMS...CREEKS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
795 WGUS64 KLCH 280328 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 928 PM CST SAT DEC 27 2014 ...FLOOD WATCH HAS BEEN CANCELLED... .THE FLOOD WATCH FOR PORTIONS OF THE AREA HAS NOW BEEN CANCELLED. FURTHER RAINS ARE NOW NOT EXPECTED TO BE SUFFICIENT TO POSE A FLOOD THREAT. LAZ029-031>033-041>045-052>055-073-074-280430- /O.CAN.KLCH.FA.A.0002.000000T0000Z-141229T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 928 PM CST SAT DEC 27 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA HAS BEEN CANCELLED. FURTHER RAINS ARE NOW NOT EXPECTED TO BE SUFFICIENT TO POSE A FLOOD THREAT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Dec 26, 10:05 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 26, 10:05 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST FRI DEC 26 2014
.UPDATE...MOISTURE IS INCREASING ACROSS THE REGION THIS MORNING
AND LIGHT SHOWERS ARE ALREADY OCCURRING. POPS WERE INC FOR THIS
MORNING TO REFLECT CURRENT TRENDS WITH FOG AND HVY RAIN ADDED FOR
PORTIONS OF THE AREA FOR SAT. OTHERWISE THE FORECAST REMAINS
GENERALLY ON TARGET.
&&
.PREV DISCUSSION... /ISSUED 533 AM CST FRI DEC 26 2014/
DISCUSSION...
FOR THE 26/12Z TAF ISSUANCE.
AVIATION...
SOUTHERLY FLOW AND GULF MOISTURE WILL CONTINUE TO INCREASE TODAY
AS UPPER LEVEL TROF MOVES EASTWARD. CEILINGS WILL GRADUALLY LOWER
FROM VFR TO MVFR DURING THE DAY FROM WEST TO EAST. KBPT IS
EXPECTED TO SEE MVFR CEILINGS BY 26/16Z...WITH KLFT THE LAST TO
SEE MVFR AFTER 26/20Z. CONDITIONS WILL LOWER TO IFR LEVELS DURING
THE EVENING AND OVERNIGHT...WITH LOWERING CEILINGS AND
VISIBILITIES DUE TO PATCHY FOG AND RAIN SHOWERS.
RUA
PREV DISCUSSION... /ISSUED 504 AM CST FRI DEC 26 2014/
SYNOPSIS...THERE WILL BE AN INCREASING TRANSPORT OF SOUTHERLY
WINDS AND MOISTURE AS A HIGH AMPLITUDE WESTERN UPPER TROF
CURRENTLY OVER THE ROCKIES MAKES ITS WAY EAST AND PUSHES OUT A
PACIFIC COLD FRONT. PRECIP WATER VALUES INCREASE RAPIDLY TO OVER
1.75 INCHES BY SATURDAY, TWO STANDARD DEVIATIONS ABOVE CLIMO.
ALTHOUGH THERE IS A MARGINAL RISK FOR SEVERE TSTMS LATE SATURDAY
INTO EARLY SUNDAY WITH THE FRONTAL PASSAGE FROM THE RIGHT REAR
QUADRANT OR ENTRANCE REGION OF THE SUBTROPICAL JET, SUBSTANTIAL
RAINFALL WILL BE THE PRIMARY RESULT. THIS RAIN WILL LINGER FROM OVERRUNNING
INTO MONDAY.
SHORT TERM...CLOUD COVER WILL PUT A LID ON TEMPS TODAY DESPITE
WARM ADVECTION. HELD TEMPS A BIT BELOW GUIDANCE TODAY. RAIN COOLED
AIR WILL AFFECT THE EASTERN ZONES TNITE WHERE LIKELY POPS ARE
EXPECTED FROM THE GREATER INSTABILITIES, HIGHER PRECIP WATER
VALUES AND QPF.
LONG TERM...A SOAKING RAIN IS EXPECTED SATURDAY AND SATURDAY
NIGHT AS THE FRONT APPROACHES AN AREA OF INCREASED UPPER
DIVERGENCE AND THE AFOREMENTIONED AGEOSROPHIC LIFT FROM THE
SUBTROPICAL JET. HEAVIEST AMOUNTS WILL BE TO THE EAST. HELD TEMPS
DOWN DUE TO THE EFFECTS OF CONVECTION AND RAIN COOLED AIR.
AN ENERGETIC NORTHWESTERLY FLOW INTO THE PACIFIC NORTHWEST EARLY
NEXT WEEK WILL DIG A BROAD AND DEEP UPPER LEVEL TROF WITH AN
ARCTIC 1052HPA HIGH MOVING INTO THE HIGH PLAINS ALONG THE FRONT RANGE
THE STRONG COLD ADVECTION DEPICTED ON BOTH THE GFS AND THE EURO
WILL FORM UP A CLOSING UPPER LOW OUT WEST WHICH WILL LIKELY CUT
OFF OVER THE DESERT SOUTHWEST LATER NEXT WEEK. THE MODIFIYING
ARCTIC HIGH WILL SETTLE OVER THE SOUTHERN PLAINS WITH A
COLD NORTHEASTERLY FLOW INTO OUR AREA...WITH OVERRUNNING PRECIP ALOFT.
BLENDED IN LOWER TEMPS LATE NEXT WEEK ESPECIALLY OVER NORTHERN ZONES.
THIS MIGHT YET BE LOWERED ON SUBSEQUENT FCST RUNS BUT SO FAR THE
THICKNESSES SUPPORT JUST A COLD LIGHT RAIN.
MARINE...EXERCISE CAUTION ON THE COASTAL WATERS WITH THE
SOUTHERLY WINDS INCREASING TO MODERATE LEVELS. SOME STRONG TSTMS
CANNOT BE RULED OUT WITH THE FRONTAL PASSAGE LATE SATURDAY INTO
EARLY SUNDAY.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 63 71 52 57 / 40 50 80 80 60
KBPT 68 63 71 50 55 / 40 60 80 70 60
KAEX 62 56 69 51 54 / 40 60 90 80 60
KLFT 67 60 70 59 62 / 30 60 90 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM SATURDAY MORNING THROUGH
SUNDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Dec 26, 5:34 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 AM CST FRI DEC 26 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 534 AM CST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES INCREASE LATER TODAY INTO TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL INCREASE AHEAD OF A SLOW MOVING PACIFIC COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH LATE SATURDAY INTO EARLY SUNDAY. LOCATIONS OVER THE EASTERN PORTION OF OUR AREA COULD RECEIVE TWO TO FOUR INCHES OF RAIN FROM THIS SYSTEM. OTHERWISE ONE TO THREE INCHES IS EXPECTED OVER THE REMAINDER OF THE AREA. THIS COULD RESULT IN A FEW URBAN AREAS AND SMALL STREAMS HAVING LOCALIZED FLOODING. THERE WILL ALSO BE A MARGINAL RISK OF A FEW THUNDERSTORMS REACHING SEVERE LIMITS CLOSE TO THE FRONTAL PASSAGE LATE SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-271145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 534 AM CST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO MODERATE LEVELS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN LIMITING VISIBILITIES TO LESS THAN ONE MILE AT TIMES SATURDAY INTO SUNDAY. A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER WE MAY BE CALLING RIG OPERATORS TO REQUEST UPDATES ON POSSIBLE STRONG WINDS ASSOCIATED WITH STORMS AROUND THE TIME OF THE FRONTAL PASSAGE SATURDAY NIGHT INTO EARLY SUNDAY. SWEENEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.